On Aumann and Serrano's Economic Index of Risk
Posted: 17 Feb 2014
Date Written: February 16, 2014
We study the risk index of an additive gamble proposed in Aumann and Serrano (J. Political Econ. 116(5):810-836, 2008). We establish a generalized duality result for this index and use it to prove Yaari (J. Econ. Theory 1:315-329, 1969) alternative characterization of DARA utilities. A new characterization result for the risk index is obtained through essentially monotonic risk aversion utilities. We also extend the domain of gambles by introducing a price for gambles. We then develop a theory on the risk index for multiplicative gambles. Relative risk aversion functions for multiplicative gambles play the same role as absolute risk aversion functions for additive gambles.
Keywords: Index of Risk, Duality, Gamble
JEL Classification: C00, D80, D81
Suggested Citation: Suggested Citation